MAUDE Adverse Event Report: MSD DEGGENDORF MFG VERTE-STACK SPINAL SYSTEM; SPINAL VERTEBRAL BODY REPLACEMENT DEVICE

MSD DEGGENDORF MFG VERTE-STACK SPINAL SYSTEM; SPINAL VERTEBRAL BODY REPLACEMENT DEVICE
Catalog Number 6278244
Medical Device Problem Code Loose or Intermittent Connection (1371)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 12/05/2016
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Devices of multiple part/lot numbers were implanted during the procedure including: part: 6278244 / lot: vu88 (x2) part: 6278025 / lot: unk (x1).The manufacturer could not determine the suspected products.Neither the device nor films of applicable imaging studies were returned to the manufacturer for evaluation.Therefore, we are unable to determine the definitive cause of the reported event.
 
Event or Problem Description
It was reported that the patient presented with pre-op diagnosis as: cervical stenosis.For which patient underwent a cervical corpectomy at levels c4-c7.Intra-op, the 3 pieces were snapped together and then packed well with bone.Implant was implanted and x-ray was taken which revealed that end cap had separated slightly from the strut, it was removed and examined.It was cleaned off and re attached together but once in patient, the end cap was loose.Therefore it was decided to open up a new middle strut and 2 new endcaps which worked very well.Products came in contact with the patient.No patient complications were reported.
 
Additional Manufacturer Narrative
Product analysis: functional assembly and evaluation of the returned implants was unable to replicate issue with respect to spacer/strut interfaces.The implants were unable to be separated by manual loading of the construct assembly.Dimensional inspection of the relevant interfacing dimensions did identify an out-of-tolerance condition.A search of the complaint database did not identify any additional complaint returns with this part/lot# combination.The above observations are consistent with manufacturing error.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.

Brand Name
VERTE-STACK SPINAL SYSTEM
Common Device Name
SPINAL VERTEBRAL BODY REPLACEMENT DEVICE
Manufacturer (Section D)
MSD DEGGENDORF MFG
wertstrasse 17
deggendorf 94469
MDR Report Key6208060
Report Number1030489-2016-03595
Device Sequence Number50174
Product Code MQP
UDI-Device Identifier00721902807527
UDI-Public00721902807527
Combination Product (Y/N)N
Initial Reporter StateNC
Initial Reporter CountryUS
PMA/510(K) Number
K041197
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2016
Device Explanted Year2016
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 02/13/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/21/2020
Device Catalogue Number6278244
Device Lot NumberVU88
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/14/2016
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 12/05/2016
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date12/28/2016
Supplement Report FDA Received Date03/10/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1